Blotchy, itchy after implants (Photo)

4 weeks ago I had silicone implants put in. I immediately became itchy, red, blotchy, hives and woukd itch all over. I saw a dermatologist today as surgeon said could be contact dermatitis. I was given today Triamcinolone cream but I'm very worried that I will have to go under the knife again. Today they feel like they are on fire and red hives and I'm very worried

Doctor Answers 5

Skin itching after breast augmentation


Thanks for posting your question. I am happy to try and help you. It is important to remember that a board certified plastic surgeon will be your best resource when it comes to an accurate assessment of your situation, and concerns.

Having said that, you should go see your plastic surgeon. Online consultants are not the appropriate source of information for you; your plastic surgeon should be your resource when it comes to postoperative concerns.

Best wishes,

Dr. Michael J. Brown
Northern Virginia Plastic Surgeon

Breast Implant Recovery and Results

Thank you for your question about breast implants. One picture shows the redness but does not make a diagnosis.

For a question like this, I recommend you stay in contact with your board certified plastic surgeon and follow all instructions.

Best wishes.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 143 reviews

Itchy post op

More than likely you are reacting to a drug you may have received.Also a medrol dose pack may be i9n order.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 54 reviews

Blotchy, itchy after implants

If over many body areas than is contact dermatitis. Allow the Derm. to continue therapy. I might add PO steroid therapy...

Cause for allergic reaction after augmentation

Many different causes could explain your redness and itching. Certainly infection must be ruled out by an in person exam most importantly. Implant rejection or allergy would be extremely rare, bordering on unheard of, but anything is possible. However, common things are common. Much more likely this could be a drug reaction to medications prescribed, a contact allergy to surgical bras or a reaction to the antibiotics or Betadine used to irrigate/cleanse the implant pocket or prep your skin. If your surgeon and dermatologist came up with contact dermatitis then I would go with that as online consultants are only guessing or providing a laundry list of possibilities like me. Best of luck. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.